Integral Equations and Operator Theory

, Volume 49, Issue 2, pp 221–238 | Cite as

Fredholm Indices of Band-Dominated Operators

Original paper


The Fredholmness of a band-dominated operator on \( l^2 (\mathbb{Z}) \) is closely related with the invertibility of its limit operators: the operator is Fredholm if and only if each of its limit operators is invertible and if the norms of their inverses are uniformly bounded. The goal of the present note is to show how the Fredholm index of a Fredholm band-dominated operator can be determined in terms of its limit operators.

Mathematics Subject Classification (2000).

Primary: 47A53 Secondary: 46L80 


Band-dominated operators Fredholm indices limit operators K-theory in C*-algebras rough kernel 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser-Verlag 2004

Authors and Affiliations

  1. 1.ESIME ZacatencoInstituto Politechnico NacionalMexico, D.F.Mexico
  2. 2.Fachbereich MathematikTechnische Universität DarmstadtDarmstadtGermany
  3. 3.Pennsylvania State UniversityUniversity ParkUSA

Personalised recommendations